MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Model Number A2114
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A neuro coordinator reported that the mayfield infinity skull clamp (a2114) was used for a craniotomy procedure.Patient¿s head slipped and sustained a 1inch laceration which was sutured to close.Patient was positioned prone and did not change position.The skull clamp was replaced to complete the procedure.
 
Additional Manufacturer Narrative
The mayfield infinity xr2 skull clamp (a2114) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomalies related to the reported failure was observed.Failure analysis - the investigation of the returned device found no device deficiencies that would have contributed to the reported complaint.The device passed all specific functional testing requirements except for the lock having rotational movement when the unit is not under pressure.However, this would not have caused a slippage.When the unit is properly positioned and put under pressure the unit would not have slipped.No repairs are needed at this time.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.Repairs team could not duplicate slippage.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15955349
Report Number3004608878-2022-00266
Device Sequence Number7341506
Product Code HBL
UDI-Device IdentifierM268A21141
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA2114
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown